Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 21, 2021, 4:57 PM EDT for Glades County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 4:57 PM EDT (20:57 UTC)
- Expired
- Jun 21, 2021, 5:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Miami, FL
County Glades County, FL
The radar
The Tampa radar (KTBW), 145 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.6
The text
As transmitted.
759
WWUS82 KMFL 212057
SPSMFL
Special Weather Statement
National Weather Service Miami FL
457 PM EDT Mon Jun 21 2021
FLZ063-066-070-212145-
Hendry FL-Inland Collier County FL-Glades FL-
457 PM EDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER...WESTERN
HENDRY AND GLADES COUNTIES UNTIL 545 PM EDT...
* At 456 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 9 miles
northwest of Venus to near Ortona to near Immokalee. Movement was
northeast at 15 mph.
* Small hail and winds in excess of 45 mph possible with these
storms.
* Locations impacted include...
Labelle, Moore Haven, Lakeport, Immokalee, Palmdale, Felda, Port La
Belle, Brighton Seminole Reservation, Ortona, Muse, Devils Garden,
Corkscrew Swamp Sanctuary, Lake Hicpochee, Bunker Hill, Keri and
Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2695 8099 2637 8123 2636 8166 2642 8166
2642 8156 2703 8156 2703 8127 2712 8127
2712 8117 2721 8117 2721 8108
TIME...MOT...LOC 2056Z 245DEG 14KT 2715 8147 2685 8128 2647 8149
$$
SB/HGWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 21, 3:31 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 21, 3:31 PM EDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Miami FL 331 PM EDT Mon Jun 21 2021 .SHORT TERM... Through Tuesday: A moist and unstable airmass remains in place over South Florida today with heat indices this afternoon in the triple digits and dewpoint temperatures approaching 80 degrees. The axis of the ridge of high pressure remains anchored over South Florida, although it has been weakened by the influences of Tropical Storm Claudette currently moving offshore of the southeastern CONUS this morning. The overall flow will remain light out of the south with both seabreezes developing this afternoon and pushing inland. The inland progression of both sea-breezes as well as the southerly prevailing flow will act to focus showers and thunderstorms over the interior and inland portions of South Florida. With such a moist and buoyant airmass combined with insolation and convergent boundaries, there is certainly the potential for strong to severe thunderstorms this afternoon. Looking at the 12z MFL sounding, parameters indicate the potential for a primary hazard of strong wind gusts associated with downbursts in the strongest convective towers as the DCAPE value on this morning sounding was an impressive 1326 J/KG. RAOB analysis suggests that MLCAPE values will be approaching 4000-5000 J/KG across the interior this afternoon which will allow for efficient updrafts to develop and blossom. Although lapse rates are not as favorable as yesterday, they are still favorable enough for strong convective towers to develop. Small hail is also possible with the strongest convective towers, although the primary threat today should be strong to damaging winds. The primary storm mode today should be multicellular, with various outflow boundary interactions and the sea-breezes allowing for new convection to develop. Outside of the showers and thunderstorms, ample diurnal heating will allow for high temperatures to reach the upper 80s to lower to mid 90s across South Florida this afternoon. Once the solar heating is lost after sunset, showers and thunderstorms will begin to gradually weaken and dissipate during the evening hours. Showers and potentially a thunderstorm or two could develop overnight along the land breeze over the nearshore waters and briefly make it onshore. Winds will become light and variable overnight before the diurnally driven sea-breeze circulations kick in once again tomorrow afternoon. A similar pattern will evolve tomorrow as the greatest coverage of showers and thunderstorms will be across the interior, with the potential of frequent lightning, gusty winds, and localized flooding with the strongest convective column. High temperatures tomorrow will once again reach the upper 80s to mid 90s with the heat indices values reaching into the triple digits. .LONG TERM... Tuesday Night through Thursday: A series of perturbations will maintain mean troughing across the eastern CONUS while a mid level anticyclone centers over the southern Plains. A shear axis/zone of ascent will exist from just offshore of the Carolinas into central and southern Florida, which will provide a source for large-scale ascent in addition to low level forcing provided via the sea breeze boundaries. Therefore better than climatological rain chances are anticipated, with the easterly wind component favoring inland areas and the Gulf Coast for the best afternoon/evening coverage. That said decent rain chances will exist for all areas given the abundance of moisture. Seasonal temperatures should prevail. Friday through Monday: A shortwave ridge may prevail temporarily early in the period with some mid level drying occurring. Thereafter troughing aloft should again prevail with decent daily shower and thunderstorm coverage anticipated. The low-level wind flow should remain east to southeast, which again favors the best afternoon and evening thunderstorm coverage over interior areas and the Gulf Coast region. && .AVIATION(18Z TAFS)... Scattered to numerous showers and thunderstorms will develop across South Florida over the next several hours. Greatest coverage of showers and thunderstorms is forecast to be over the interior/inland portions of South Florida but could potentially bring bouts of sub- VFR conditions to the further inland terminals. Winds will be gusty with both sea-breeze circulations until sunset, until winds become light and variable overnight. && .MARINE... Southerly winds across the region will shift a little more back to the southeast by tomorrow. With a ridge of high pressure remaining in place through midweek, Generally benign boating conditions should prevail through the forecast period, except with any thunderstorm that may form. Expect brief periods of rough seas and gusty winds with the strongest cells. && .PRELIMINARY POINT TEMPS/POPS... Miami 80 91 79 89 / 20 30 30 70 West Kendall 79 92 77 91 / 20 30 30 70 Opa-Locka 79 92 77 90 / 20 40 30 70 Homestead 79 91 77 89 / 20 30 30 60 Fort Lauderdale 80 91 79 89 / 20 40 40 70 N Ft Lauderdale 79 90 78 88 / 20 40 40 70 Pembroke Pines 78 91 77 89 / 20 40 30 70 West Palm Beach 77 91 76 88 / 20 40 40 60 Boca Raton 79 91 77 89 / 20 40 40 60 Naples 76 91 76 89 / 30 40 30 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Tuesday and Aviation/Marine...Hadi Tuesday Night through Monday...SPM Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 21, 3:40 PM EDT, 1 hour 17 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 340 PM EDT Mon Jun 21 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 220745- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 340 PM EDT Mon Jun 21 2021 ...STRONG THUNDERSTORMS POSSIBLE INTERIOR TODAY... ...HEAT INDEX IN TRIPLE DIGITS ACROSS SOUTH FLORIDA... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: Scattered showers and thunderstorms are possible today, with a focus across the interior and the Lake Okeechobee region. Some storms could be strong to marginally severe. Waterspouts: Waterspouts are possible across all area waters with showers and storms today. Wind: An isolated strong to locally damaging wind gust will be possible with the strongest thunderstorms this afternoon. Hail: Small hail will be possible with the strongest thunderstorms today. Temperatures: Heat index values are forecast to be in the triple digits across South Florida, with values nearing 105-107 over portions of the interior. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Showers and thunderstorms are possible each day, with gusty winds and localized flooding possible. Elevated risk of rip currents is possible along the east coast beaches later this week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 21, 4:15 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Miami FL
415 PM EDT Mon Jun 21 2021
FLZ063-066-069-070-212100-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
Glades FL-
415 PM EDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER...WESTERN
HENDRY AND GLADES COUNTIES UNTIL 500 PM EDT...
* At 414 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 13 miles
east of Southeast Arcadia to 6 miles south of Labelle to near Big
Corkscrew Island. Movement was northeast at 10 mph.
* Small hail and winds in excess of 45 mph possible with these
storms.
* Locations impacted include...
Labelle, Ave Maria, Immokalee, Palmdale, Felda, Port La Belle, Big
Corkscrew Island, Ortona, Muse, Orangetree, North Naples, Corkscrew
Swamp Sanctuary, Bunker Hill, Quail Creek Estate, Keri and Lake
Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2629 8184 2632 8182 2632 8166 2642 8166
2642 8156 2703 8156 2703 8127 2712 8127
2712 8117 2676 8115 2631 8128
TIME...MOT...LOC 2014Z 216DEG 10KT 2714 8163 2666 8143 2636 8158
SB/HGWSpecial weather statement, Jun 21, 4:57 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
457 PM EDT Mon Jun 21 2021
FLZ063-066-070-212145-
Hendry FL-Inland Collier County FL-Glades FL-
457 PM EDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER...WESTERN
HENDRY AND GLADES COUNTIES UNTIL 545 PM EDT...
* At 456 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 9 miles
northwest of Venus to near Ortona to near Immokalee. Movement was
northeast at 15 mph.
* Small hail and winds in excess of 45 mph possible with these
storms.
* Locations impacted include...
Labelle, Moore Haven, Lakeport, Immokalee, Palmdale, Felda, Port La
Belle, Brighton Seminole Reservation, Ortona, Muse, Devils Garden,
Corkscrew Swamp Sanctuary, Lake Hicpochee, Bunker Hill, Keri and
Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2695 8099 2637 8123 2636 8166 2642 8166
2642 8156 2703 8156 2703 8127 2712 8127
2712 8117 2721 8117 2721 8108
TIME...MOT...LOC 2056Z 245DEG 14KT 2715 8147 2685 8128 2647 8149
SB/HGWThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 4:15 PM EDT | Special Weather Statement | MFL | Glades | 45 min |
| Jun 21, 6:59 PM EDT | Special Weather Statement | MFL | Glades | 46 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.